Ketoconazole-Induced Sweet Syndrome: A New Association

    loading  Checking for direct PDF access through Ovid

Abstract

Sweet syndrome (SS) is an acute febrile neutrophilic dermatosis that can be associated with malignancy and medications. A 60-year-old man presented with erythematous, edematous, and ulcerated plaques in the extensor surface of the upper extremities, after a ketoconazole course due to pityrosporum folliculitis. Skin biopsy showed a dense dermal neutrophilic infiltrate, associated with marked papillary dermal edema. Blood count showed leukocytosis and neutrophilia. Skin lesions resolved spontaneously with discoloration after 2 weeks of discontinuation of ketoconazole. Although most cases of drug-induced SS are associated with granulocyte colony-stimulating factor, other medications need to be considered. This is the first reported case of ketoconazole-induced SS despite its widespread use.

Related Topics

    loading  Loading Related Articles